MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556591
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual analysis of the device revealed that the distal tip was totally detached and corewire was broken.Therefore the tip detachment can be confirmed.In addition, the distal section of the jagwire was bent, and ptfe was peeled.It is likely that the failure modes observed could have been caused due to interaction with the snare since the guidewire was grasped with this device.When the guidewire was pull into the endoscope the distal tip got separated and also could contribute to the wire becoming bent and peeled at the distal section.The corewire fracture was observed to have mechanical overload through evidence of bending tension and compression zones.Therefore the most probable cause of this complaint is adverse event related to procedure since it is most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire was used in the biliary tract during an endoscopic biliary stent placement procedure on (b)(6) 2020.According to the complainant, during the procedure the bile duct stent with a double-balloon endoscope was being placed to treat the patient after r-y reconstruction, the cannulation could not be performed.The physician switched to rendezvous method from ptcd route.Reportedly, the distal tip of the jagwire detached.The procedure time was over 150 minutes and cannulation was not successfully completed therefore the procedure was cancelled.There were no patient complications reported due to this event.This event has been deemed a reportable event based on the investigation results: corewire was broken.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10822362
Report Number3005099803-2020-05258
Device Sequence Number3681076
Product Code OCY
UDI-Device Identifier08714729501398
UDI-Public08714729501398
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2023
Device Model NumberM00556591
Device Catalogue Number5659
Device Lot Number0025491470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1